Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 82, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Nov 16, 2014, 12:09 PM CST for Acadia Parish, Lafayette Parish, Louisiana. It was in force for 66 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 16, 2014, 12:09 PM CST (18:09 UTC)
- Expired
- Nov 16, 2014, 1:15 PM CST
- In force
- 66 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Acadia Parish, LA, Lafayette Parish, LA
The radar
The Lake Charles radar (KLCH), 72 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 16, 12:24 PM CST | TSTM WND DMG | 4 N Crowley, LA | 911 REPORTED BRANCHES AND POWER LINES DOWN AT MORROW ROAD AND HIGHWAY 13. |
| Nov 16, 12:58 PM CST | TSTM WND DMG | 3 Nw Mire, LA | STORM SPOTTER REPORTED A PORTION OF A SHED BLOWN INTO A NEIGHBORS YARD. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 452 m²/s²
- 0-3 km storm-relative helicity
- 624 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
677
WUUS54 KLCH 161809
SVRLCH
LAC001-055-161915-
/O.NEW.KLCH.SV.W.0082.141116T1809Z-141116T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CST SUN NOV 16 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...
ACADIA PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...RAYNE...MERMENTAU...IOTA...CROWLEY...
* UNTIL 115 PM CST
* AT 1209 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH...OVER MERMENTAU...MOVING
NORTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EGAN...MAXIE...RIDGE...RICHARD...BRANCH...DUSON AND MIRE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
RADAR INDICATED SOME ROTATION WITH THIS STORM. SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE WARNING.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3011 9255 3009 9261 3015 9262 3017 9261
3018 9259 3020 9259 3024 9263 3047 9228
3017 9212 3014 9226 3015 9229 3013 9230
3008 9252
TIME...MOT...LOC 1809Z 243DEG 22KT 3019 9251
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 16, 9:58 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Nov 16, 9:58 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
958 AM CST SUN NOV 16 2014
.UPDATE...
WARM FRONTAL FEATURE HAS REACHED AREAS FROM NORTH OF OPELOUSAS TO
LAKE CHARLES TO OFF THE COAST SOUTHEAST OF SABINE PASS. A WEAK
SURFACE WAVE HAS DEVELOPED ALONG THE FRONT AND IS ROUGHLY OVER
WESTERN CAMERON PARISH BETWEEN SABINE AND CALCASIEU LAKES. SHORT
WAVE MOVING OUT OF THE SOUTHERN ROCKIES WILL HELP CONTINUE TO MOVE
THE SURFACE WAVE TO THE NORTH-NORTHEAST AND ACROSS THE FORECAST
AREA DURING THE AFTERNOON HOURS. PLACES WEST OF THE LOW HAVE
ALREADY SEEN THE HIGH TEMPERATURE FOR THE DAY WITH TEMPERATURES
HOLDING STEADY OR DROPPING. AHEAD OF THE SURFACE LOW...TEMPERATURES
WILL REMAIN ON THE WARM SIDE AND EVEN RISE A FEW MORE DEGREES IN
LOWER ACADIANA. RICH GULF MOISTURE WILL CONTINUE TO FEED INTO THE
SYSTEM WITH PWAT AROUND 1.6 INCHES WHICH IS OVER 170 PERCENT OF
NORM. THEREFORE...WIDESPREAD SHOWERS WILL CONTINUE INTO THE
AFTERNOON HOURS...WITH THE POSSIBILITY OF SOME LOCALLY HEAVY
RAINFALL. ALSO...SOME STRONGER STORMS WILL BE POSSIBLE OVER THE
COASTAL WATERS AND LOWER ACADIANA WHERE THE CONVECTION MAY BE ABLE
TO BECOME SURFACE BASED. MADE SOME MINOR MODIFICATIONS TO GRIDS
BASED ON LATEST OBSERVATIONS. OTHERWISE...FORECAST IS ON TRACK.
RUA
&&
.PREV DISCUSSION... /ISSUED 537 AM CST SUN NOV 16 2014/
AVIATION...RAIN AND A FEW THUNDERSTORMS WILL WORK ACROSS THE AREA
TODAY WITH A COLD FRONT. MVFR AND IFR CEILINGS AND VIS WILL BE
POSSIBLE TODAY WITH SHOWERS AND STORMS WITH A GRADUAL DECREASE IN
RAIN CHANCES THIS EVENING AND TONIGHT. WITH THE FROPA SOUTH TO SE WINDS
WILL BECOME WEST THEN NW THIS AFTERNOON AND EARLY EVENING THEN
BECOME GUSTY.
PREV DISCUSSION... /ISSUED 529 AM CST SUN NOV 16 2014/
DISCUSSION...
A WARM FRONT/SFC TROF HAS BECOME MORE SHARPLY DEFINED EXTENDING TO
THE NORTH AND THEN EAST OF A SFC LOW EAST OF HOUSTON. THIS HAS
ESTABLISHED A WARM SECTOR WEDGE OVER MOST OF THE FCST AREA...WITH
DEWPOINTS IN THE LOW/MID 60S ALREADY PRESENT OVER SE TX/SW LA. THE
BAND OF CONVECTION OVER EAST TX EARLY THIS MORNING ASSOCIATED WITH
THE N-S ORIENTED SFC TROF IS EXPECTED TO SLOWLY CRAWL EASTWARD
TODAY AS THE SFC LOW LIFTS TWD THE NE. LIGHTNING HAS THUS FAR
BEEN FAIRLY LIMITED...THOUGH AN UPTICK IS EXPECTED AS
DESTABILIZATION CONTINUES. THERE REMAINS A LOW END SEVERE RISK
OWING TO VIGOROUS DEEP LAYER SHEAR AND STOUT LOW LEVEL
HELICITY...WITH THE MAIN LIMITATION BEING WEAK INSTABILITY.
DAMAGING WIND GUSTS AND/OR TORNADOES CONTINUE TO LOOK LIKE THE
PRIMARY SEVERE WEATHER RISKS.
A STNG CDFNT OVER N TEXAS/CENTRAL OK IS PROGGED TO CONTINUE
SE...EVENTUALLY MERGING WITH/OVERTAKING THE SFC TROF TONIGHT.
ROBUST CAA IS EXPECTED BEHIND THE FRONT...WITH RAIN CHANCES ENDING
FROM GENERALLY NW TO SE AFTER MIDNIGHT. BREEZY AND COOL WEATHER IS
EXPECTED MONDAY WITH HIGHS STRUGGLING TO ESCAPE THE 40S. TEMPERATURES
WILL FALL QUICKLY AFTER SUNSET AMID THE BONE DRY AIR...WITH A
FREEZE/HARD FREEZE POSSIBLE TUESDAY MORNING AS THE COLD HIGH SINKS
INTO EAST TEXAS. TUESDAY LOOKS CHILLY AS WELL AS THE HIGH
TRAVERSES THE REGION FROM EAST TO WEST...THOUGH IT SHOULD FEEL
BETTER THAN MONDAY WITH VERY LIGHT WINDS. ANOTHER LIGHT FREEZE IS
POSSIBLE FOR MUCH OF THE AREA WED MORNING...WITH A MODERATING
TREND EXPECTED THEREAFTER AS THE HIGH SHIFTS OFF TO THE EAST.
RAIN CHANCES ENTER THE FCST AGAIN MID TO LATE WEEK AS ANOTHER
SHORTWAVE TROF APPROACHES FROM THE WEST...THOUGH MODEL
DIFFERENCES BECOME MORE PROBLEMATIC HEADING TWD THE WEEKEND.
13
MARINE...
MODERATE SOUTHERLY WINDS WILL CONTINUE TODAY AS AN AREA OF LOW
PRESSURE NEAR HOUSTON CONTINUES TO LIFT TOWARD THE NORTHEAST.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED.
A STRONG COLD FRONT WILL SWEEP THROUGH THE GULF WATERS LATE
TONIGHT...WITH NORTH TO NORTHWEST WINDS INCREASING TO 20 TO 30
KNOTS WITH FREQUENT GUSTS TO GALE FORCE. WINDS WILL BEGIN TO
DIMINISH MONDAY NIGHT INTO TUESDAY AS HIGH PRESSURE BUILDS ACROSS
THE AREA.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 40 50 28 49 / 100 70 10 10 0
KBPT 66 37 50 29 49 / 100 60 10 10 0
KAEX 55 36 47 24 46 / 100 80 10 10 0
KLFT 75 42 49 27 47 / 100 100 10 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST MONDAY FOR THE FOLLOWING
ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
GALE WARNING FROM 3 AM MONDAY TO 6 AM CST TUESDAY FOR THE
FOLLOWING ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM.
GALE WARNING FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY FOR THE
FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON
LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND
TX FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY
FOR THE FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...
VERMILION BAY.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
THIS EVENING FOR THE FOLLOWING ZONES: SABINE LAKE.
SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 3 AM CST MONDAY
FOR THE FOLLOWING ZONES: COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT ADVISORY FROM 9 AM MONDAY TO 6 AM CST TUESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...VERMILION BAY.
GALE WARNING FROM 3 AM TO 9 AM CST MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM.
GALE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM.
&&Hazardous weather outlook, Nov 16, 5:51 AM CST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 551 AM CST SUN NOV 16 2014 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 171200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 551 AM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH POOR INSTABILITY THE MAIN LIMITATION. THE PRIMARY SEVERE WEATHER RISK IS DAMAGING STRAIGHT LINE WINDS AND TORNADOES. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA TONIGHT...BRINGING AN END TO THE SHOWERS AND THUNDERSTORMS. NORTH WINDS BEHIND THE FRONT WILL BE STRONG AND GUSTY...ESPECIALLY OVER THE COASTAL COUNTIES AND PARISHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLD AIR WILL CONTINUE TO SPILL INTO THE REGION MONDAY AMID MODERATE TO STRONG AND GUSTY NORTH WINDS. A WIND ADVISORY MAY BE NEEDED ON MONDAY...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 10. TEMPERATURES NEAR OR BELOW FREEZING ARE EXPECTED MONDAY NIGHT AND TUESDAY NIGHT...AND FREEZE OR HARD FREEZE WARNINGS MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. GMZ430-432-435-450-452-455-470-472-475-171200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 551 AM CST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO AFFECT THE REGION TODAY AS A LOW PRESSURE SYSTEM OVER SOUTHEAST TEXAS LIFTS TO THE NORTHEAST. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH POOR INSTABILITY THE MAIN LIMITATION. THE PRIMARY SEVERE WEATHER RISK IS STRONG WIND GUSTS IN EXCESS OF 34 KNOTS AND WATERSPOUTS. THE SHOWER AND THUNDERSTORM ACTIVITY WILL COME TO AN END FROM WEST TO EAST LATE TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE REGION. STRONG AND GUSTY NORTH WINDS ARE EXPECTED IN THE WAKE OF THE FRONT...AND A VARIETY OF MARINE HAZARDS HAVE BEEN ISSUED AS A RESULT OF THESE WINDS AND THE RESULTING BUILDING SEAS. IN ADDITION...A LOW WATER ADVISORY IS IN EFFECT LATE TONIGHT INTO EARLY MONDAY FOR THE COASTAL LAKES AND BAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG AND GUSTY NORTH WINDS AND ROUGH SEAS WILL CONTINUE THROUGH MONDAY INTO MONDAY NIGHT...GRADUALLY SUBSIDING TUESDAY AS HIGH PRESSURE SETTLES INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. 13
In the hours before
Special weather statement, Nov 16, 6:52 AM CST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
652 AM CST SUN NOV 16 2014
LAZ027-028-030-031-161315-
RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
652 AM CST SUN NOV 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN AND
VERNON PARISHES UNTIL 715 AM CST...
AT 651 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM SUGARTOWN TO 5 MILES
NORTH OF DRY CREEK TO 2 MILES NORTHEAST OF RAGLEY...MOVING NORTHEAST
AT 40 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRANT...DRY
CREEK...REEVES...ELIZABETH...MITTIE...HARMONY AND UNION HILL.
THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 3109 9260 3087 9261 3053 9285 3043 9337
3070 9324 3086 9307
TINGLERSpecial weather statement, Nov 16, 10:41 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1041 AM CST SUN NOV 16 2014
LAZ041-042-074-161745-
CALCASIEU LA-JEFFERSON DAVIS LA-EAST CAMERON LA-
1041 AM CST SUN NOV 16 2014
...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU...JEFFERSON DAVIS AND
CAMERON PARISHES UNTIL 1145 AM CST...
AT 1037 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HACKETTS CORNER...MOVING
NORTHEAST AT 25 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...BELL
CITY...HAYES...LOWRY...THORNWELL...WELSH AND LAKE ARTHUR.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 2994 9305 3006 9315 3031 9282 3007 9266
3004 9271 3004 9264 3002 9263
MMSpecial weather statement, Nov 16, 11:47 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 1147 AM CST SUN NOV 16 2014 LAZ042-043-161845- ACADIA LA-JEFFERSON DAVIS LA- 1147 AM CST SUN NOV 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ACADIA AND JEFFERSON DAVIS PARISHES UNTIL 1245 PM CST... AT 1143 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A CLUSTER OF STRONG THUNDERSTORMS 3 MILES SOUTH OF JENNINGS TO 5 MILES WEST OF LAKE ARTHUR...MOVING NORTHEAST AT 20 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...JENNINGS...MERMENTAU...MIDLAND...EVANGELINE...ESTHERWOOD AND EGAN. THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3017 9281 3048 9246 3022 9224 3006 9272 MM
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:30 AM CST | Gale Warning | LCH | 34 hr | |
| Nov 16, 4:30 AM CST | Small Craft Advisory | LCH | 23 hr | |
| Nov 16, 6:52 AM CST | Special Weather Statement | LCH | Allen | 23 min |
| Nov 16, 9:07 AM CST | Special Marine Warning | LCH | 53 min | |
| Nov 16, 9:43 AM CST | Special Marine Warning | LCH | 62 min | |
| Nov 16, 10:13 AM CST | Special Marine Warning | LCH | 62 min | |
| Nov 16, 10:41 AM CST | Special Weather Statement | LCH | Jefferson Davis | 64 min |
| Nov 16, 11:17 AM CST | Special Marine Warning | LCH | 58 min | |
| Nov 16, 11:47 AM CST | Special Weather Statement | LCH | Acadia | 58 min |
| Nov 16, 12:19 PM CST | Tornado Warning | LCH | Acadia | 41 min |
| Nov 16, 12:52 PM CST | Tornado Warning | LCH | Acadia, Saint Landry | 38 min |
| Nov 16, 1:03 PM CST | Special Marine Warning | LCH | 57 min | |
| Nov 16, 1:29 PM CST | Severe Thunderstorm Warning | LCH | Saint Landry, Saint Martin | 23 min |
| Nov 16, 2:15 PM CST | Special Marine Warning | LCH | 45 min | |
| Nov 16, 2:57 PM CST | Small Craft Advisory | LCH | 47 hr | |
| Nov 16, 3:22 PM CST | Special Weather Statement | LCH | Vermilion | 38 min |
| Nov 16, 4:09 PM CST | Severe Thunderstorm Warning | LCH | Vermilion | 66 min |
| Nov 16, 4:14 PM CST | Special Marine Warning | LCH | 61 min | |
| Nov 16, 5:21 PM CST | Special Weather Statement | LCH | Saint Martin | 54 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.